Arkansas, 2011

Flood in Arkansas, April 1 to 6, 2011

April 1 to 6, 2011 · NWS LZK · 1 event in 1 county or zone

The Cache River at Patterson remained above flood stage from late March into the first week of April.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
$10,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Cache River at Patterson remained above flood stage from late March into the first week of April.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 31, 11:46 PM CST, 14 minutes earlier.

Area forecast discussion, Mar 31, 11:46 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1246 AM CDT FRI APR 1 2011

.AVIATION...DISCUSSION FOR 06Z TAFS...

ANOTHER BOUT WITH MIXED BAG MVFR/IFR TAFS WILL BE THE MAIN STORY
OF THE FIRST 8 HRS OF THE TAF PD AS RAINFALL THU HAS RESULTED IN A
SHALLOW MOIST BNDRY LAYER TRAPPED BENEATH AN INVERSION. MOST OF
THE IFR CONDS WILL BE DUE TO VSBY ISSUES THOUGH LOW END MVFR OR
EVEN IFR CIGS MAY BE POSSIBLE IN THE NORTH AS THE BNDRY LAYER
CONTS TO COOL AND CIGS CONT TO DROP. FLIGHT RESTRICTIONS SHOULD
LIFT AROUND 14-15Z WITH VFR CONDS EXPECTED THROUGH THE REMAINDER
OF THE TAF PD. A FEW SITES COULD GUST THIS AFTERNOON AS FILTERED
SUNSHINE ALLOWS MIXING OF HIGHER MOMENTUM AIR TO THE SFC.

&&

.PREV DISCUSSION... /ISSUED 1205 AM CDT FRI APR 01 2011/

DISCUSSION...
UPDATE FORECAST FOR DEVELOPING AREAS OF DENSE FOG. WILL MONITOR FOR
POSSIBLE FOG ADVISORY. (59)

PREV DISCUSSION... /ISSUED 907 PM CDT THU MAR 31 2011/

UPDATE...
LIGHT RAIN IS STARTING TO TAPER OFF ACROSS CENTRAL ARKANSAS. PATCHY
LIGHT RAIN CONTINUES IN SOUTHERN MISSOURI THOUGH AND WILL KEEP
SLIGHT CHANCES IN THE NORTHEAST INTO THE EARLY MORNING HOURS.
AMOUNTS WILL BE VERY LIGHT HOWEVER. CLOUDY SKIES WILL CONTINUE IN
ESPECIALLY THE NORTHEAST HALF OF THE STATE. TEMPERATURES SEEM TO BE
ON TRACK TO OVERNIGHT MINIMUMS.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
UPPER SYSTEM CURRENTLY MOVING THROUGH THE FORECAST AREA...WITH
LIGHT TO MODERATE RAINFALL NOTED. THE RAIN WILL WIND DOWN EARLY
THIS EVENING AS THE SYSTEM MOVES SOUTHEAST AND AWAY FROM THE AREA.
FOCUS WILL THEN SHIFT TO APPROACHING FRONTAL BOUNDARY CURRENTLY IN
THE NORTHERN PLAINS.

THE FRONT WILL MOVE INTO THE REGION DURING THE DAY FRIDAY. WITH
SOUTHWEST WINDS AHEAD OF THE FRONT...TEMPERATURES SHOULD HAVE NO
PROBLEM WARMING UP INTO THE UPPER 60S IN THE NORTH TO NEAR 80
DEGREES IN THE SOUTHWEST. HOWEVER...WITH LITTLE TIME FOR DECENT
MOISTURE RETURN...THE FRONT WILL INITIALLY BE DRY.

AS ANOTHER IN A SERIES OF UPPER SYSTEMS MOVES THROUGH IN NORTHWEST
FLOW ALOFT...IT WILL INTERACT WITH THE BOUNDARY...AND POSSIBLY
TOUCH OFF ISOLATED SHOWERS/STORMS IN THE FAR SOUTH DURING THE
AFTERNOON FRIDAY.

WARM AND DRY WEATHER WILL PREVAIL INTO THE WEEKEND...AS HIGH
PRESSURE PUSHES IN. THE FRONTAL BOUNDARY WILL STALL OUT TO THE
SOUTH OF THE REGION...THEN MOVE BACK TO THE NORTH AS A WARM FRONT
ON SATURDAY NIGHT/SUNDAY.

A STRONGER FRONT WILL APPROACH THE AREA BY LATE SUNDAY. THIS WILL
BRING AN INCREASE IN CLOUDS...AS WELL AS RAIN CHANCES BY SUNDAY
NIGHT. ALSO...WITH A STRONG GRADIENT BETWEEN DEVELOPING LOW
PRESSURE FORMING ALONG THE FRONT AND HIGH PRESSURE TO THE
SOUTHEAST. THUS...BREEZY/WINDY CONDITIONS ARE POSSIBLE SUNDAY.

LONG TERM...MONDAY THROUGH THURSDAY
ATTENTION REMAINS ON POTENTIAL STRONG/SEVERE THUNDERSTORMS WITH COLD
FRONT MOVING THROUGH ON MONDAY. BOTH GFS AND EURO HAVE FRONT MOVING
THROUGH MONDAY...WITH THE EURO QUICKER. EVEN IF THE FRONT FOLLOWS
THE GFS TIMING...THERE WILL BE SOME STORMS DEVELOPING IN THE
AFTERNOON. WHILE THE MINUTE DETAILS STILL NEED TO BE WORKED
OUT...SEVERE WEATHER POTENTIAL IS STILL A CONCERN. HAVE GONE MORE
WITH A GFS TIMING...AND HAVE WARMER TEMPERATURES AHEAD OF THE
FRONT MONDAY AFTERNOON.

MODELS THEN DIFFER IN THE HANDLE OF THE UPPER SYSTEM...WITH THE GFS
SHOWING WRAP AROUND MOISTURE. LEFT SOME SMALL POPS IN TUESDAY...WITH
THE SYSTEM MOVING OUT OF THE STATE LATE TUESDAY.

COOLER AND DRIER AIR WILL THEN FOLLOW...AS HIGH PRESSURE MOVES
ACROSS THE AREA FOR MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     68  44  74  53 /  10  10  10  10
CAMDEN AR         79  46  78  56 /  20  20  10  10
HARRISON AR       66  41  73  53 /  10  10  10  10
HOT SPRINGS AR    77  46  78  58 /  10  10  10  10
LITTLE ROCK   AR  74  46  75  56 /  10  10  10  10
MONTICELLO AR     75  46  77  56 /  20  20  10  10
MOUNT IDA AR      78  45  78  61 /  10  10  10  10
MOUNTAIN HOME AR  67  41  73  52 /  10  10  10  10
NEWPORT AR        67  45  73  54 /  10  10  10  10
PINE BLUFF AR     74  47  75  56 /  10  10  10  10
RUSSELLVILLE AR   73  44  75  55 /  10  10  10  10
SEARCY AR         70  45  73  54 /  10  10  10  10
STUTTGART AR      70  47  73  56 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

AVIATION...63
Hazardous weather outlook, Mar 31, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU MAR 31 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU MAR 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS WILL BE POSSIBLE THIS AFTERNOOON AND THIS EVENING
OVER THE STATE. THE GREATEST COVERAGE SHOULD BE IN THE NORTH. AN
ISOLATED RUMBLE OF THUNDER CANNOT BE RULED OUT BUT SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWER AND THUNDERSTORM CHANCES WILL RETURN TO THE MID SOUTH EARLY
NEXT WEEK WHEN A COLD FRONT IS FORECAST TO MOVE INTO THE REGION.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
AND AHEAD OF THE FRONT...WITH THE POTENTIAL FOR LARGE HAIL AND
DAMAGING WINDS. CURRENT DATA SUGGESTS THAT THE MOST LIKELY PERIOD
FOR STRONG OR SEVERE THUNDERSTORMS WOULD BE MONDAY OR MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

63

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
April 1, 12:00 AM CST to April 6, 11:00 PM CST
Where
Woodruff County, Patterson to 0.12 mi SSW of Cavell
Cause
Heavy Rain
Property damage
$5,000
Crop damage
$10,000
Reported by
River/Stream Gage
Coordinates
35.250, -91.230

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302626.